MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293061830
Medical Device Problem Codes Stretched (1601); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the stent was partially deployed and damaged.The 100% stenosed target lesion was located in a severely calcified and moderately tortuous superficial femoral artery (sfa).The innova¿ was introduced via a contralateral approach.The lesion was crossed using non-bsc guidewire and the 6 x 180 x 130 innova¿ was then advanced along the guidewire from the opposite side to the same side of the lesion.The innova¿ was then was advanced to the target lesion and placement was attempted.Deployment was successfully initiated and deployed about 5cm then the thumbwheel stopped working and deployment stopped.The physician tried to deploy the stent with the pull grip, however resistance was encountered and 10cm of the stent was deployed.The entire system was then pulled, and all of the stent was deployed successfully.The stent was then checked under fluoroscopy and the strut appeared damaged.No patient complications were reported and the procedure was completed with this device.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of an innova self-expanding stent delivery system (sds).The outer shaft, middle shaft, inner sheath and the remainder of the device were checked for damage.The shaft was kinked at the nosecone.There was a kink on the inner liner approximately 14.5 cm from the tip.The stent was not returned.The handle was opened to investigate for further damage.There was no further damage on the inside of the handle.The mid-shaft was cut to pull out of the outer sheath to inspect for wrinkles that may cause deployment difficulties.No issues were found on the mid-shaft.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that the stent was partially deployed and damaged.The 100% stenosed target lesion was located in a severely calcified and moderately tortuous superficial femoral artery (sfa).The innova¿ was introduced via a contralateral approach.The lesion was crossed using non-bsc guidewire and the 6 x 180 x 130 innova¿ was then advanced along the guidewire from the opposite side to the same side of the lesion.The innova¿ was then was advanced to the target lesion and placement was attempted.Deployment was successfully initiated and deployed about 5 cm then the thumbwheel stopped working and deployment stopped.The physician tried to deploy the stent with the pull grip, however resistance was encountered and 10 cm of the stent was deployed.The entire system was then pulled, and all of the stent was deployed successfully.The stent was then checked under fluoroscopy and the strut appeared damaged.No patient complications were reported and the procedure was completed with this device.

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6463180
Report Number2134265-2017-02733
Device Sequence Number591641
Product Code NIP
UDI-Device Identifier08714729874058
UDI-Public(01)08714729874058(17)20190930(10)0019752067
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberH74939293061830
Device Catalogue Number39293-06183
Device Lot Number0019752067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/06/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1